Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

January 10, 2015Erie County, New York

NWS Buffalo, NY issued this special weather statement at Jan 10, 2015, 1:04 PM EST for Erie County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2015, 1:04 PM EST (18:04 UTC)
Expired
Jan 10, 2015, 2:00 PM EST
In force
56 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 10 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS81 KBUF 101804
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
104 PM EST SAT JAN 10 2015

NYZ001-010-011-101900-
ERIE NY-GENESEE NY-NIAGARA NY-
104 PM EST SAT JAN 10 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 1247 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW HAS STALLED 
ACROSS THE BUFFALO NORTHTOWNS PRODUCING SNOWFALL RATES OF 1 TO 2 
INCHES PER HOUR AND VISIBILITIES DOWN TO A QUARTER MILE. EXPECT THIS 
BAND TO LARGELY REMAIN IN PLACE THROUGH 2 PM...AND WILL LIKELY NOT 
MAKE IT AS FAR NORTH AS NIAGARA FALLS. THE BAND WILL SLOWLY WEAKEN 
THROUGH THE AFTERNOON...BUT EXPECT A QUICK 3 TO 6 INCHES OF 
ACCUMULATION...ESPECIALLY ACROSS THE NORTHTOWNS AND INTO FAR 
NORTHWESTERN GENESEE COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...    
  NORTH TONAWANDA AND TONAWANDA...
  AMHERST...
  WILLIAMSVILLE...
  CLARENCE CENTER...
  AKRON...
  SOUTHERN GRAND ISLAND...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 51.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4314 7847 4313 7846 4313 7842 4301 7838
      4288 7890 4294 7892 4295 7897 4299 7903
      4301 7904

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 10, 11:48 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 10, 11:48 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1148 AM EST SAT JAN 10 2015

.SYNOPSIS...
LAKE SNOWS WILL WEAKEN SOME TODAY BUT STILL CONTINUE EAST OF THE
LAKES BEFORE TAPERING OFF TONIGHT. HIGH PRESSURE WILL THEN BUILD
INTO THE REGION FOR THE END OF THE WEEKEND WITH DRY WEATHER AND
MORE SEASONABLE TEMPERATURES FOR SUNDAY. WEAK LOW PRESSURE WILL
BRING SOME LIGHT SNOW SUNDAY NIGHT AND MONDAY...WHICH WILL BE
FOLLOWED BY A PERIOD OF FAIR AND SEASONABLE WEATHER MID- WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS SHOWING THE LAKE EFFECT SNOW PLUMES SHIFTING TO THE
NORTH OFF BOTH LAKES AS LOW LEVEL FLOW BACKS TO SOUTHWEST.

OFF LAKE ERIE...THE LAKE BAND HAS SHIFTED RATHER QUICKLY TO THE
NORTH THIS MORNING AND IS NOW PRIMARILY CONFINED TO NORTHERN ERIE
COUNTY...WITH THE HEAVIEST PORTION OF THE BAND FOCUS ON THE METRO
BUFFALO AREA. SNOWFALL RATES OF 1 TO 2 INCHES PER WILL OCCUR
WITHIN THIS BAND. LATEST MESO SCALE MODELS CONTINUING TO SUGGEST
THAT THE BAND WILL CONTINUE ITS STEADY NORTHWARD TREK AND WEAKEN
DURING THE COURSE OF THE AFTERNOON.

THE CURRENT MOVEMENT AND ORIENTATION OF THE BAND HAS ALLOWED THE
LAKE HEADLINES TO BE DROPPED FOR ALL AREAS...EXCEPT FOR NORTHERN
ERIE COUNTY...WHERE A LAKE EFFECT SNOW ADVISORY REMAINS IN THE
PLACE THROUGH THE AFTERNOON.

OFF LAKE ONTARIO...A STRONG LAKE EFFECT BAND REMAINS IN PLACE WITH
THE FOCUS OF THE HEAVIEST SNOW ACROSS THE WATERTOWN AREA AND THE
NORTHERN TUG HILL REGION. EQUILIBRIUM LEVELS STILL RATHER HIGH AT
AROUND 8K FEET. BEST LIFT ALSO CONTINUES TO LINE UP WELL WITH A
FAVORABLE DENDRITIC SNOW GROWTH ZONE. THIS SHOULD ALLOW THE LAKE
EFFECT BAND TO MAINTAIN SNOWFALL RATES OF UP TO 3 INCHES AN HOUR FOR
MOST OF THE DAY.

IN ADDITION TO THE LAKE SNOWS...GUSTY WINDS WILL CREATE BLOWING
SNOW ISSUES AND CONTINUE BITTER WINDS CHILLS BELOW ZERO THROUGH THE
AFTERNOON.

WARMER AIR ALOFT WILL CONTINUE TO MOVE IN TONIGHT FROM SW-NE. THIS
WILL BRING GENERAL CLOUDS AND PERHAPS A FLURRY BUT ALSO FINALLY
BRING AN END TO THE LAKE EFFECT SNOW.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNDAY AN AREA OF HIGH PRESSURE WILL BE ANCHORED OVER THE SOUTHEAST
STATES...WITH SOUTHERLY FLOW ACROSS THE EASTERN GREAT LAKES REGION.
THIS FLOW WILL TAKE MORNING LAKE EFFECT SNOW SHOWERS OVER THE FAR
NORTHERN PORTIONS OF THE NORTH COUNTRY AND PUSH THEM INTO
CANADA...LEAVING OUR REGION DRY. A FEW BREAKS OF SUNSHINE IN THE
CLOUDS WILL AID IN AFTERNOON TEMPERATURES CLIMBING INTO THE MID TO
UPPER 20S.

LATER SUNDAY AND SUNDAY EVENING MOISTURE POOLING IN AN INVERTED
SURFACE TROUGH OVER THE LOWER MISSISSIPPI VALLEY WILL RISE
ISENTROPICALLY ACROSS THE OHIO VALLEY AND NORTHEAST...WITH A LIGHT
GENERAL SNOWFALL. SNOWFALL ACCUMULATIONS WILL BE LIGHT...WITH ONE TO
THREE INCHES FOR MUCH OF THE REGION...AND SLIGHTLY HIGHER TOTALS
ACROSS HIGHER ELEVATIONS OF SW NYS AND EAST OF LAKE ONTARIO WHERE
OROGRAPHIC UPLIFT SQUEEZES OUT AN EXTRA INCH OR SO OF SNOWFALL.

A COLD FRONT WILL THEN SWEEP ACROSS THE REGION MONDAY...PUSHED
EASTWARD BY A SHARP UPPER LEVEL SHORTWAVE. MOISTURE WILL LINGER
THROUGH THE DAY AND THIS WILL BRING OCCASIONAL SNOW SHOWERS...AGAIN
MAINLY ACROSS HIGHER ELEVATIONS. AS WINDS VEER AROUND TO NORTHERLY
BEHIND THIS COLD FRONT...A LIGHT NORTHERLY FLOW ACROSS LAKE ONTARIO
WILL LIKELY KEEP MULTI BANDED LIGHT LAKE EFFECT SNOW SHOWERS ALONG
THE SOUTHERN LAKE ONTARIO SHORELINE THROUGH MONDAY NIGHT.

A SHALLOW...BUT COLD AIRMASS FOLLOWING THIS COLD FRONT WILL BEGIN TO
LOWER AIR TEMPERATURES MONDAY AFTERNOON...AND THEN SEND TEMPERATURES
DOWN INTO THE SINGLE DIGITS MONDAY EVENING AND OVERNIGHT. ACROSS
INTERIOR SW NYS AND THE NORTH COUNTRY BELOW ZERO READINGS ARE
LIKELY...WITH POTENTIALLY NEGATIVE TEENS IN THE NORTH COUNTRY WITH
GOOD RADIATIONAL COOLING EFFECTS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
SHALLOW COLD AIR MASS WILL SETTLE ACROSS THE REGION TUESDAY BEHIND
THE MONDAY NIGHT SHORTWAVE PASSAGE...WITH A SURFACE HIGH PRESSURE
CENTERED OVER UPSTATE NEW YORK BY TUESDAY AFTERNOON AND EVENING.
HAVE LOWERED TEMPERATURES CONSIDERABLY FOR TUESDAY / TUESDAY NIGHT
WITH THIS FORECAST UPDATE. HIGH TEMPERATURES ON TUESDAY MAY STRUGGLE
TO GET OUT OF THE SINGLE DIGITS...AND LOWS TEMPERATURES TUESDAY
NIGHT IN THE NORTH COUNTRY WILL LIKELY DIP INTO THE TEENS BELOW
ZERO. THIS CONSIDERABLE COOL DOWN ON TUESDAY WILL THANKFULLY BE
SHORT LIVED...AS HIGH TEMPERATURES CLIMB BACK TO AROUND THE FREEZING
MARK BY THE END OF THE WEEK. FROM TUESDAY ON...THE WEATHER WILL BE
FAIRLY QUIET WITH NOT MUCH TO SPEAK OF IN TERMS OF PRECIPITATION
CHANCES...AS BENIGN FLOW AND DRIER AIR REMAIN IN PLACE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
OUTSIDE OF LAKE EFFECT SNOW...EXPECT VFR CONDITIONS THROUGH THE
PERIOD. LAKE EFFECT BANDS OFF LAKE ERIE WILL MOVE NORTHWARD AND
BRING A PERIOD OF IFR OR LOWER CONDITIONS TO THE KBUF AIRFIELD
THROUGH 21Z. THIS BAND SHOULD DISSIPATE THIS EVENING...WITH VFR
CONDITIONS OVERNIGHT AT BUF/IAG/ROC/JHW.

A STRONGER BAND OF LAKE SNOW WILL IMPACT THE KART AIRFIELD THROUGH
THIS AFTERNOON. EXPECT MODERATE TO HEAVY SNOW IN THE LAKE EFFECT
BAND WITH VSBY 1/2SM OR LESS. CONDITIONS WILL IMPROVE LATE TONIGHT
AS THE BAND FINALLY WEAKENS AND LIFTS NORTH OF WATERTOWN.

OUTLOOK...
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO AND LOCAL MVFR.
MONDAY...MVFR WITH A CHANCE OF SNOW.
TUESDAY THROUGH THURSDAY...VFR.

&&

.MARINE...
WINDS ON THE LAKES WILL VARY TODAY DUE WITH CONVERGENT BANDS
EXPECTED DOWN EACH LAKE. STRONGEST WINDS SHOULD BE FROM THE WNW
AND LOCATED ACROSS NORTHERN (MAINLY CANADIAN) WATERS...WITH A
WEAKER SW FLOW SOUTH OF THE LAKE CONVERGENCE. THE BRISK FLOW WILL
DIMINISHING TONIGHT AND SUNDAY. LIGHTER WINDS SHOULD RESULT IN A BIT LESS
WAVE ACTION AND FREEZING SPRAY. LOOKING AHEAD...SEE A RELATIVELY
QUIET PERIOD FOR THE WEEK...WITH HIGH PRESSURE INFLUENCING OUR
WEATHER MID-WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST THIS EVENING FOR
     NYZ007-008.
     LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     NYZ010.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LOZ030.
         SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR LOZ042.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/TMA
SHORT TERM...THOMAS
LONG TERM...CHURCH
AVIATION...APFFEL/TMA
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Jan 10, 11:32 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1132 AM EST SAT JAN 10 2015

NYZ007-008-111645-
JEFFERSON-LEWIS-
1132 AM EST SAT JAN 10 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-011>014-019>021-085-111645-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1132 AM EST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-111645-
NORTHERN ERIE-
1132 AM EST SAT JAN 10 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111645-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1132 AM EST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 10, 10:56 AM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 AM EST SAT JAN 10 2015

NYZ001-010-011-085-101645-
ERIE NY-GENESEE NY-NIAGARA NY-
1056 AM EST SAT JAN 10 2015

...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL LIFT NORTHWARD
INTO THE BUFFALO METRO AREA LATE THIS MORNING...

* AT 1039 AM EST...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW
  CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3 INCHES PER
  HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS WILL LIFT
  NORTHWARD ACROSS THE BUFFALO METRO AREA THROUGH 12 PM. THIS LAKE
  EFFECT SNOW BAND WAS LOCATED OVER SLOAN...CHEEKTOWAGA...LANCASTER
  AND WILL IMPACT BUFFALO...KENMORE...WILLIAMSVILLE AND CLARENCE AS
  IT LIFTS NORTHWARD.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  BUFFALO...
  WEST SENECA...
  KENMORE...
  SLOAN...
  CHEEKTOWAGA...
  WILLIAMSVILLE...
  DEPEW...
  AMHERST...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 56.

* ADDITIONALLY...WINDS OF 15 TO 25 MPH...AND SNOWFALL WILL CREATE
  AREAS OF BLOWING AND DRIFTING SNOW.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4313 7851 4291 7838 4277 7887 4279 7886
      4282 7888 4284 7887 4287 7890 4295 7893
      4295 7895 4296 7896

REYNOLDS
Special weather statement, Jan 10, 12:07 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1207 PM EST SAT JAN 10 2015

NYZ010-011-101800-
ERIE NY-GENESEE NY-
1207 PM EST SAT JAN 10 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE CENTRAL BUFFALO
METRO AREA...

* AT 1154 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW OVER THE CENTRAL
BUFFALO METRO AREA IS PRODUCING SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS AS MEASURED AT
THE BUFFALO AIRPORT. THIS BAND WILL CONTINUE TO SLOWLY LIFT
NORTHWARD INTO THE NORTHTOWNS THROUGH 2 PM AND WILL SLOWLY
WEAKEN...WITH SNOWFALL RATES FALLING BELOW 1 INCH PER HOUR BY MID
AFTERNOON.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  AMHERST...
  ALDEN...
  AKRON...
  TONAWANDA...
  WILLIAMSVILLE...
  CLARENCE...
  DOWNTOWN BUFFALO...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 55.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4309 7851 4308 7847 4310 7846 4311 7840
      4290 7832 4281 7887 4284 7887 4287 7890
      4294 7892 4295 7897 4298 7900
Special weather statement, Jan 10, 1:04 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
104 PM EST SAT JAN 10 2015

NYZ001-010-011-101900-
ERIE NY-GENESEE NY-NIAGARA NY-
104 PM EST SAT JAN 10 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...

* AT 1247 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW HAS STALLED
ACROSS THE BUFFALO NORTHTOWNS PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR AND VISIBILITIES DOWN TO A QUARTER MILE. EXPECT THIS
BAND TO LARGELY REMAIN IN PLACE THROUGH 2 PM...AND WILL LIKELY NOT
MAKE IT AS FAR NORTH AS NIAGARA FALLS. THE BAND WILL SLOWLY WEAKEN
THROUGH THE AFTERNOON...BUT EXPECT A QUICK 3 TO 6 INCHES OF
ACCUMULATION...ESPECIALLY ACROSS THE NORTHTOWNS AND INTO FAR
NORTHWESTERN GENESEE COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  NORTH TONAWANDA AND TONAWANDA...
  AMHERST...
  WILLIAMSVILLE...
  CLARENCE CENTER...
  AKRON...
  SOUTHERN GRAND ISLAND...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 51.

DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.

LAT...LON 4314 7847 4313 7846 4313 7842 4301 7838
      4288 7890 4294 7892 4295 7897 4299 7903
      4301 7904

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:41 PM ESTSpecial Weather StatementBUFErie, Wyoming94 min
Jan 9, 7:46 PM ESTSpecial Weather StatementBUFLewis89 min
Jan 9, 9:28 PM ESTSpecial Weather StatementBUFErie92 min
Jan 9, 9:46 PM ESTSpecial Weather StatementBUFLewis74 min
Jan 9, 11:00 PM ESTSpecial Weather StatementBUFLewis90 min
Jan 9, 11:04 PM ESTSpecial Weather StatementBUFErie, Wyoming86 min
Jan 10, 12:25 AM ESTSpecial Weather StatementBUFErie, Wyoming80 min
Jan 10, 3:39 AM ESTLake Effect Snow AdvisoryBUFErie, Wyoming14 hr
Jan 10, 10:56 AM ESTSpecial Weather StatementBUFErie49 min
Jan 10, 12:07 PM ESTSpecial Weather StatementBUFErie53 min
Jan 10, 2:11 PM ESTSpecial Weather StatementBUFNiagara79 min
Jan 10, 2:40 PM ESTSpecial Weather StatementBUFNiagara50 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.